Georgia, 2010

Hail and Damaging Winds in Georgia, June 22, 2010

June 22, 2010 · NWS FFC · 6 events in 3 counties and zones

S. Weak, unstable northwest flow aloft continued across Georgia, while a warm, moist, unstable air mass remained at the surface.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The pattern of recent days continued with a weakness across Georgia in an otherwise broad subtropical upper ridge that dominated the southern U.S. Weak, unstable northwest flow aloft continued across Georgia, while a warm, moist, unstable air mass remained at the surface. A weak backdoor cold front lingered across the southern portion of the mid-Atlantic region. Again, only isolated activity was noted, but a few of the storms once again became severe producing damaging downburst winds. This time the severe thunderstorms were located in northwest Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 22, 2:41 PM EST, 5 hours earlier.

Area forecast discussion, Jun 22, 2:41 PM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT TUE JUN 22 2010

.SYNOPSIS...
ATMOSPHERIC PATTERN REMAINS VIRTUALLY UNCHANGED FROM THE PAST
SEVERAL DAYS WITH ONLY SUBTLE CHANGES. BROAD SUBTROPICAL RIDGE
CONTINUES ACROSS THE SOUTHERN U.S. FROM TX/OK EASTWARD TO NC/SC.
SERIES OF MESOSCALE CONVECTIVE COMPLEXES CONTINUE TO TRAVERSE THE
NORTHERN PERIPHERY OF THE UPPER RIDGE FROM THE PLAINS INTO THE
MID-ATLANTIC/NE U.S. WITH GA REMAINING ON THE EASTERN PERIPHERY OF
THE UPPER RIDGE...THE REMNANTS OF THESE SYSTEMS CONTINUE TO TEASE
GA. MEANWHILE...A WEAK EASTERLY WAVE CONTINUED ALONG THE EASTERN
GULF COAST. THE UPPER RIDGE WILL EXPAND SLIGHTLY EASTWARD THROUGH
MID-WEEK...THEN RETREAT SLIGHTLY WESTWARD TOWARD THE END OF THE WEEK
AS AN UPPER TROUGH DIVES THROUGH THE NE U.S. THE EASTERLY WAVE WILL
PUSH SLOWLY WEST TOWARD THE LA/SE TX COAST BY THE END OF THE WEEK.
AS THE UPPER TROUGH DIVES INTO THE NE U.S...A WEAK BACKDOOR FRONT
WILL SAG INTO N GA FRI-SAT...THEN STALL.

19
&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE BROAD 594-595DM SUBTROPICAL RIDGE WILL CONTINUE TO BE THE
DOMINATE FEATURE THROUGH THE SHORT TERM. OTHERWISE...EXPECT WEAK
SUBTLE FEATURES TO IMPACT THE CWA. FIRST...REMNANT OVERNIGHT MCS
ENERGY HAS TRACKED INTO NE GA THIS AFTERNOON. THIS ALONG WITH
DIFFERENTIAL HEATING AND WEAK OROGRAPHIC LIFTING HAS SPARKED THE
FIRST SHRA/TSRA OF THE DAY. MEANWHILE...EASTERLY WAVE...THAT WAS
LOCATED ACROSS THE WESTERN FL PANHANDLE MON...HAS SHIFTED WEST
TOWARD THE MS/AL COAST TODAY IN AGREEMENT WITH MODEL PROGS. THIS
FEATURE SHOULD CONTINUE TO DRIFT FURTHER WEST TOWARD THE LA/ETX
COAST BY THU. THUS...WITH NO SIGNIFICANT SYNOPTIC FEATURES OR
UPPER DYNAMICS IN PLACE...EXPECT THE TYPICAL DIURNAL AFTN/EVE TSRA
ACTIVITY TODAY...WHICH SHOULD DISSIPATE QUICKLY WITH THE LOSS OF
HEATING AT 02Z. INITIAL DEVELOPMENT IN NE/NC GA COULD BUILD SW
INTO THE ATL METRO AREA THIS AFTERNOON. ISOLD ACTIVITY SC/SW
GA...BUT WITH PARENT DISTURBANCE PUSHING WEST...CONVECTION NOT
EXPECTED TO BE AS WIDESPREAD ACROSS CENTRAL AREAS TODAY...WITH
MORE OF FOCUS IN S AL/S MS. WED SHOULD BRING A RELATIVE MINIMUM IN
CONVECTIVE ACTIVITY. UPPER RIDGE AMPLIFIES SLIGHTLY BLOCKING ANY
NORTHERN U.S. MCS ACTIVITY WHILE EASTERLY WAVE CONTINUES MOVING
WEST TOWARD THE LA/ETX COAST. EXPECT MAXIMIZED SUBSIDENCE AND
ISOLD DIURNALLY DRIVEN CONVECTIVE ACTIVITY AT BEST. FOR THU...THE
ONLY NOTABLE CHANGE IS A VERY SLIGHT WEAKENING OF THE UPPER
HIGH...WHICH MIGHT ALLOW FOR SLIGHTLY GREATER DIURNAL CONVECTION.

FOR TEMPERATURES...MET MOS CONTINUES TO OUTPERFORM THE MAV MOS. WITH
NO CHANGE IN AIR MASS INDICATED AND NO APPRECIABLE CHANGES IN 850MB
TEMPS INDICATED...PERSISTENCE MAX/MIN TEMP FORECAST THE BEST OPTION
AT THIS POINT...WHICH AGAIN FAVORS THE MET MOS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS REMAIN IN GOOD AGREEMENT AT THE BEGINNING OF THE LONG TERM
PERIOD THAT A WEAK FRONTAL BOUNDARY WILL SAG INTO N GA FRI-SAT AS A
DEEP UPPER TROUGH SWINGS THROUGH THE NE U.S. AS THE UPPER TROUGH
SHIFTS EAST INTO THE ATLANTIC...THE TRAILING FRONT WILL BE LEFT
LAGGING BEHIND AND STALL ACROSS N GA AS THE UPPER RIDGE BEGINS TO
ONCE AGAIN EXPAND EASTWARD. FRI-SAT CONTINUE TO APPEAR TO ME AS A
PERIOD OF ENHANCED CONVECTION...ESPECIALLY ACROSS N GA. MODELS
INSISTENT ON EXTREME INSTABILITY AND LOW-LEVEL MOISTURE ACROSS THE
AREA FRI-SAT...WITH CAPES NEAR 3000...LIS NEAR -6...AND PWS NEAR
2.10 DURING THIS PERIOD. THESE FACTORS COMBINED WITH THE SLIGHT LIFT
AND FORCING PROVIDED BY THE BACKDOOR COLD FRONT SHOULD BE ENOUGH TO
TRIGGER WIDESPREAD TSRA ACTIVITY. MEANWHILE...SUN-MON...THE REMNANT
MOISTURE ASSOCIATED WITH THE ARKLATEX REGION EASTERLY WAVE...SHIFTS
BACK TO THE EAST AS THE CENTER OF THE UPPER RIDGE SHIFTS OFF THE SE
U.S. COAST. WITH THE LINGERING BOUNDARY...THIS SHOULD CONTINUE TO
ENHANCE CONVECTION ACROSS THE CWA. A SECONDARY COLD FRONT IS
SIMULTANEOUSLY PUSHED SE INTO THE REGION AS THE NE U.S. UPPER TROUGH
UNDERGOES CONSIDERABLE AMPLIFICATION. YET ANOTHER FEATURE TO FURTHER
ENHANCE CONVECTION ACROSS THE SE U.S. BOTTOMLINE...THE FRI-SUN
PERIOD SHOULD PROVIDE ABOVE AVERAGE CHCS FOR THUNDERSTORMS. BEYOND
MON...ECMWF/GFS BECOME DIAMETRICALLY OPPOSED AS TO THE FURTHER
EVOLUTION OF THE SYNOPTIC PATTERN. THE GFS IS NOW ADVERTISING AN
ANOMALOUSLY DEEP UPPER TROUGH TO DEVELOP ACROSS THE EASTERN
U.S...WHILE THE ECMWF KEEPS ANY SUCH TROUGH WEAKER AND WELL OFF THE
EAST COAST. THE ECMWF CONTINUES TO ADVERTISE A TROPICAL SYSTEM
TRACKING WESTWARD THROUGH THE GULF...WITH A MASSIVE 599DM
SUBTROPICAL RIDGE CENTERED ACROSS KS/MO. THUS...THE TROPICAL SYSTEM
CONTINUES ON A WESTWARD TRACK INTO S TX. THE GFS REMAINS VOID OF ANY
SUCH TROPICAL DISTURBANCE...AND INSTEAD PUSHES AN UNSEASONABLY
COOL...DRY AIR MASS INTO THE SE U.S...WHICH AT THIS POINT LOOKS WAY
OVERDONE TO ME. CONFIDENCE IN THE EXTENDED FORECAST REMAINS VERY LOW
BEYOND THE WEEKEND. BARRING THE AFOREMENTIONED GFS EASTERN U.S. COLD
FRONT...NO SIGNIFICANT CHANGE IN AIR MASS IS EXPECTED DURING THE
LONG TERM...SO WILL CONTINUE WITH HIGHS IN THE 90S AND LOWS IN THE
70S...AGAIN RUNNING 5-7 DEGREES ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  96  74  96  74 /  20  20  10  20  20
ATLANTA         75  94  75  94  75 /  20  20  20  20  20
BLAIRSVILLE     69  90  69  90  69 /  20  20  20  30  30
CARTERSVILLE    70  95  70  94  70 /  20  20  20  30  30
COLUMBUS        74  95  74  95  74 /  20  20  10  20  20
GAINESVILLE     74  94  74  93  74 /  20  20  20  30  30
MACON           72  95  72  96  72 /  20  20  10  20  20
ROME            71  96  71  94  71 /  20  20  20  30  30
PEACHTREE CITY  71  94  71  93  71 /  20  20  10  20  20
VIDALIA         74  95  74  95  74 /  20  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 22, 4:57 PM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE JUN 22 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
557 PM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING.

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS NORTH
AND CENTRAL GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
CAPES OF 1500 TO 2500 ALONG WITH LIFTED INDEX VALUES OF -3 TO -6
COULD SUPPORT A FEW STRONG THUNDERSTORMS DURING THE EVENING HOURS.
THE GREATER THREAT OF STRONG STORMS WILL OCCUR BETWEEN 6 PM AND 10
PM AND MAINLY ACROSS NORTH GEORGIA WHERE A WEAK SURFACE TROUGH WILL
PROVIDE A FOCUS AND ADDED INSTABILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 22, 5:16 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT TUE JUN 22 2010

GAZ008-009-016-222245-
616 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN
WHITE...UNION AND SOUTHERN TOWNS COUNTIES UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAIRSVILLE TO BLUE MOUNTAIN SHELTER...
MOVING EAST AT 5 MPH.

DIME TO PENNY-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 22, 5:47 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT TUE JUN 22 2010

GAZ008-009-222345-
647 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEAVY RAIN IN
EASTERN UNION AND TOWNS COUNTIES UNTIL 745 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PERSISTENT AREA OF STRONG THUNDERSTORMS ACROSS THE SOUTHERN HALF OF
TOWNS COUNTY AND THE EASTERN PORTIONS OF UNION COUNTY FROM
TITUS...TO MACEDONIA...TO BRASSTOWN BALD...TO BLAIRSVILLE. THIS
ACTIVITY HAS SHOWN LITTLE MOVEMENT DURING THE PAST HOUR.

DOPPLER RADAR RAINFALL ESTIMATES SHOW THAT RAINFALL UP TO 1.5 INCHES
HAS FALLEN ACROSS MUCH OF EASTERN UNION AND SOUTHERN TOWNS COUNTY
DURING THE PAST HOUR. ADDITIONAL RAINFALL OF 1.0 TO 2.0 INCHES WILL
BE POSSIBLE DURING THE NEXT HOUR.  RUNOFF FROM THESE STORMS MAY
RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THIS AREA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

STEEP MOUNTAINOUS TERRAIN IS PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODING. HIKERS AND CAMPERS IN THE AREA SHOULD NOT TAKE SHELTER
FROM THE STORMS IN LOW-LYING...FLOOD PRONE AREAS. MONITOR WEATHER
ADVISORIES AND BE PREPARED FOR POSSIBLE FLASH FLOOD WARNINGS.

19
Special weather statement, Jun 22, 5:57 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT TUE JUN 22 2010

GAZ016-222330-
657 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN WHITE COUNTY UNTIL 730 PM
EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITLEY GAP SHELTER TO SAUTEE...MOVING
SOUTH AT 10 MPH.

HEAVY RAIN...ON THE ORDER OF 1.0 TO 2.0 INCHES DURING THE NEXT
HOUR...CAN BE EXPECTED WITH THIS ACTIVITY ACROSS NORTHERN WHITE
COUNTY. LOW-LYING AREAS WILL BE SUBJECT TO AT LEAST MINOR FLOODING.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS.  RESIDENTS IN THE AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 22, 6:45 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE JUN 22 2010

GAZ032-033-045-230030-
745 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EXTREME
NORTHERN DEKALB...NORTHEASTERN COBB AND NORTHERN FULTON COUNTIES
UNTIL 830 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING JUST EAST OF ROSWELL AND ANOTHER
NEAR SANDY SPRINGS. THE THUNDERSTORMS WERE DRIFTING WEST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH
THESE THUNDERSTORMS.

19
Special weather statement, Jun 22, 7:18 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE JUN 22 2010

GAZ020-021-230045-
818 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE
AND BARTOW COUNTIES UNTIL 845 PM EDT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLY SPRINGS...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CHEROKEE AND BARTOW COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WOODSTOCK...LEBANON...HOLLY SPRINGS...
BUFFINGTON...UNION HILL...HICKORY FLAT...CANTON...LITTLE RIVER
LANDING...BRIDGEMILL...WALESKA...SUTALLEE...LAKE ARROWHEAD AND
SALACOA VALLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 22, 7:36 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT TUE JUN 22 2010

GAZ032-033-230100-
836 PM EDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COBB AND
FULTON COUNTIES UNTIL 900 PM EDT...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COBB AND FULTON COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SANDY SPRINGS...MOUNT BETHEL...
ALPHARETTA...ROSWELL...MOUNTAIN PARK...MILTON...SWEAT MOUNTAIN AND
SANDY PLAINS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The radar

The Atlanta radar (KFFC), 74 km away, was scanning. The volume nearest the first event began at 00:41 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
June 22, 7:41 PM EST to 7:45 PM EST
Where
Fulton County, 4.92 mi WSW of Warsaw to 2.39 mi WNW of Crabapple
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.984, -84.274

The public reports that a few trees and large tree limbs were down along House Road in north Fulton county near Roswell.

Hail, Cherokee

When
June 22, 7:46 PM EST to 7:51 PM EST
Where
Cherokee County, 1 mi NE of Woodstock to 1 mi SW of Woodstock
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.110, -84.508

A storm spotter observed penny-sized hail in downtown Woodstock.

Thunderstorm Wind, Cherokee

When
June 22, 7:51 PM EST to 7:55 PM EST
Where
Cherokee County, 2 mi NE of Woodstock to 1 mi W of Woodstock
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.120, -84.495

The Cherokee County 911 Center reported that six to seven trees and two power lines were down in the vicinity of Woodstock on both side of Interstate-575.

Lightning, Cherokee

When
June 22, 8:05 PM EST
Where
Cherokee County, 1 mi S of Woodstock
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.086, -84.520

The Cherokee County Emergency Management Director reported that a commercial building was struck by lightning. No specific damage details were provided.

Lightning, Cherokee

When
June 22, 8:09 PM EST
Where
Cherokee County, 6 mi W of Woodstock
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.100, -84.625

The Cherokee County Emergency Management Director reported that an apartment building was struck by lightning. No specific damage details were provided.

Thunderstorm Wind, Bartow

When
June 22, 9:00 PM EST
Where
Bartow County, Cartersville Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
34.120, -84.850

The Cartersville ASOS (KVPC) recorded a wind gust of 61 mph at 10:00 pm EDT. No damage was reported in the vicinity.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246789, 246788, 243448, 246790, 246791, 243449.